Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 260, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 23, 2014, 10:02 PM CDT for Ford County, Kansas. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2014, 10:02 PM CDT (03:02 UTC)
- Expired
- Sep 23, 2014, 10:31 PM CDT
- In force
- 29 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Ford County, KS
The radar
The Dodge City radar (KDDC), 7 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 10:02 PM CDT | HAIL 0.75 | Dodge City, KS | HAIL REPORTED AS DIME TO PENNY SIZED. |
| Sep 23, 10:10 PM CDT | HAIL 1 | Dodge City, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.0 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1089 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1870 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
611 WUUS53 KDDC 240302 SVRDDC KSC057-240345- /O.NEW.KDDC.SV.W.0260.140924T0302Z-140924T0345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1002 PM CDT TUE SEP 23 2014 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN FORD COUNTY IN SOUTHWESTERN KANSAS... * UNTIL 1045 PM CDT * AT 1001 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DODGE CITY...MOVING SOUTHEAST AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... DODGE CITY...WRIGHT AND FT. DODGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3769 10017 3787 10010 3782 9977 3754 9992 TIME...MOT...LOC 0301Z 300DEG 16KT 3775 10005 HAIL...1.00IN WIND...<50MPH $$ RUSSELL
2 follow-up statements
319
WWUS53 KDDC 240317
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1017 PM CDT TUE SEP 23 2014
KSC057-240345-
/O.CON.KDDC.SV.W.0260.000000T0000Z-140924T0345Z/
FORD KS-
1017 PM CDT TUE SEP 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR WESTERN FORD COUNTY...
AT 1016 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WRIGHT...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
AT 1010 PM CDT QUARTER SIZE HAIL WAS REPORTED IN DODGE CITY.
LOCATIONS IMPACTED INCLUDE...
DODGE CITY...WRIGHT AND FT. DODGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3769 10017 3787 10010 3782 9977 3754 9992
TIME...MOT...LOC 0316Z 290DEG 23KT 3774 9988
HAIL...1.00IN
WIND...60MPH
$$
RUSSELL532
WWUS53 KDDC 240331
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1031 PM CDT TUE SEP 23 2014
KSC057-240340-
/O.CAN.KDDC.SV.W.0260.000000T0000Z-140924T0345Z/
FORD KS-
1031 PM CDT TUE SEP 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FORD COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 3769 10017 3787 10010 3782 9977 3754 9992
TIME...MOT...LOC 0328Z 300DEG 16KT 3763 9978
$$
RUSSELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 6:49 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Sep 23, 6:49 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 649 PM CDT TUE SEP 23 2014 ...UPDATED AVIATION SECTION... .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 311 PM CDT TUE SEP 23 2014 THE FORECAST CONUNDRUM FOR THIS EVENING IS WHAT TO DO WITH SPATIOTEMPORAL ARRANGEMENTS OF POPS. LARGELY BIASED POP ARRANGEMENT TO THE MESOSCALE MODELS LIKE THE HRRR AND 4 KM NAM. THE GFS HAS CONVECTION FURTHER NORTH THAN THESE MODELS AS AN OUTLIER. SPC MESOANALYSIS SHOWS MOISTURE CONVERGENCE ALONG A TROUGH AXIS THAT IS DRAPED FROM THE SOUTHWEST TO THE NORTHEAST. FARTHER TO THE NORTHWEST, DRIER AIR HAS WORKED ITS WAY IN WITH CLEAR SKIES, SO AM MORE DUBIOUS TO CONVECTION FORMING. THE CAVEAT TO THIS IS ACROSS EASTERN COLORADO WHERE CUMULUS IS STARTING TO BUBBLE. THIS ACTIVITY MIGHT NOT REACH OUR AREA AND THE PROBLEM WITH THAT IS THAT THE LOW LEVEL JET FOR TONIGHT IS DISPLACED/FORECAST TO THE SOUTHEAST, SO NOT SURE OUR NORTHWEST ZONES ARE IN THE AREA FOR SUSTAINED LATE NIGHT CONVECTION VIA THE LOW LEVEL JET LIKE COMPARED TO LAST NIGHT. ANYWAY, HAVE THE HIGHEST POPS FROM LIBERAL TO DODGE CITY TO LARNED AND POINTS SOUTHEAST. THIS WILL BE IN THE BETTER AREA OF THE AFOREMENTIONED MOISTURE CONVERGENCE. MESOANALYSIS SHOWS ABOUT 500- 1500 J/KG OF SBCAPE ALONG WITH ABOUT 30 KT OF BULK SHEAR. THE LARGE HAIL PARAMETER VIA THE 12Z NAM SOLUTION COMES UP WITH A VALUE OF 4 TO 5, SUGGESTING THAT 1.5" WOULD BE THE MAX FOR UPPER HAIL SIZE FORECAST DISTRIBUTION. PROBABLY WILL BE SMALLER AS CONVECTION BECOMES QUASI-LINEAR (AT LEAST SHOWN IN THE MODELS) AND YOU GET ENHANCED PRECIPITATION EFFICIENCY AND HIGHER BENEFICIAL COMPETITION FOR HAIL EMBRYOS. SPEAKING OF WHICH, WITH A PWAT OF SLIGHTLY UNDER +2SD, WOULD NOT RULE OUT ANOTHER 1-3" PRECIPITATION HIT FOR LOCATIONS THAT ARE UNDER TRAINING STORMS. RIGHT NOW THE MOST FAVORABLE AREA FOR THE HEAVIEST PRECIPITATION LOOKS TO BE ALONG AND SOUTH OF HIGHWAY 50. OTHERWISE, THERE WILL BE ANOTHER CHANCE FOR STORMS WITH A PREFERENCE TO OUR SOUTHWEST ZONE TOMORROW AFTERNOON BUT MAINLY EVENING. MINIMUMS TONIGHT WILL BE IN THE UPPER 50S TO LOWER 60S AND MAXIMUMS TOMORROW WILL BE IN THE 80S. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 214 PM CDT TUE SEP 23 2014 AN UPPER RIDGE CURRENTLY OVER THE WESTERN STATES WILL BE IN THE PROCESS OF BUILDING INTO THE NORTHERN PLAINS AND GREAT LAKES INTO THIS WEEKEND AS A STRONG UPPER TROUGH APPROACHES THE WEST COAST. AS THIS OCCURS, SOME OF THE SHORTWAVE ENERGY CURRENTLY MOVING THROUGH THE NORTHERN PLAINS WILL BREAK OFF FROM THE MAIN WAVE AND RETROGRADE AS A CLOSED LOW INTO THE MIDWEST. INITIALLY, THERE WILL BE SUFFICIENT LOW LEVEL MOISTURE THROUGH THE CENTRAL HIGH PLAINS FOR SOME WEAK TO MODERATE INSTABILITY WITH AFTERNOON HEATING. LOW LEVEL CONVERGENCE ALONG A SURFACE TROUGH COULD TRIGGER A FEW THUNDERSTORMS ACROSS PARTS OF SOUTHWEST KANSAS WEDNESDAY EVENING. GIVEN THE LACK OF DYNAMIC SUPPORT, DON'T THINK ANY STORMS THAT DEVELOP WILL LAST TOO LONG INTO THE EVENING. WIDELY SCATTERED THUNDERSTORMS COULD DEVELOP AGAIN ON THURSDAY EVENING BUT CONFIDENCE IS LOWER AS TO WHETHER THESE STORMS DEVELOP IN SOUTHWEST KANSAS OR REMAIN CONFINED FARTHER SOUTH. THROUGH THE REMAINDER OF THE EXTENDED PERIOD, THE UPPER LOW/TROUGH OVER THE THE WESTERN STATES IS PROGGED TO LIFT INTO SOUTHERN CANADA AND THE NORTHERN PLAINS AS THE UPPER RIDGE GETS EJECTED EASTWARD. THE SOUTHERN EXTENT OF THE TROUGH WILL BRUSH BY THE CENTRAL PLAINS. THE LOWER LEVELS OF THE ATMOSPHERE WILL BE DRYING OUT SOMEWHAT INTO THE WEEKEND AND WITH WEAK UPPER FLOW, THE CHANCES FOR THUNDERSTORMS WILL BE MINIMAL TO NON-EXISTENT. CHANCES FOR PRECIPITATION WILL BE INCREASING AGAIN AS THE WAVE OVER THE WESTERN CONUS WAVE MOVES OUT INTO THE PLAINS. THERE IS STILL SOME UNCERTAINTY IN THE TIMING OF THIS BUT IT SHOULD BE SOMETIME AROUND LATE THIS WEEKEND OR EARLY NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 646 PM CDT TUE SEP 23 2014 THUNDERSTORMS WILL IMPACT MAINLY DODGE CITY TERMINAL THROUGH MID- EVENING. AFTER 0200 UTC, VFR CONDITIONS WILL PREVAIL WITH WINDS BECOMING SOUTHERLY AGAIN AT DDC AND GCK FOLLOWING THE EVENING CONVECTION. LOW LEVEL RELATIVE HUMIDITY WILL LIKELY STAY LOW ENOUGH IN THE LOWEST 3 KFT OF THE LOWER TROPOSPHERE TO PREVENT STRATUS DEVELOPMENT, SO VFR FORECAST WILL PREVAIL. WINDS WILL AVERAGE 12 TO 15 KNOTS FROM THE SOUTH-SOUTHWEST WITH SOME GUSTS AFTER 1600 UTC WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 85 61 85 / 60 20 20 20 GCK 61 87 60 86 / 20 20 20 10 EHA 60 87 60 83 / 20 20 30 10 LBL 61 88 61 85 / 60 30 30 20 HYS 59 83 59 84 / 30 10 10 10 P28 60 82 62 85 / 50 30 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SUGDEN LONG TERM...GERARD AVIATION...UMSCHEID
Hazardous weather outlook, Sep 23, 4:43 AM CDT, 17 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 443 AM CDT TUE SEP 23 2014 KSZ030-031-043>046-061>066-074>081-084>090-241200- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 443 AM CDT TUE SEP 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A SLIGHT THREAT OF SEVERE THUNDERSTORMS WILL EXIST THIS AFTERNOON AND EARLY EVENING ACROSS THE OUTLOOK AREA. THE HIGHEST THREAT OF SEVERE THUNDERSTORMS WILL EXIST AFTER 5 PM SOUTHEAST OF A HAYS TO GARDEN CITY LINE. STORMS WILL BE CAPABLE OF PRODUCING HAIL UP QUARTER SIZE IN DIAMETER ALONG WITH DAMAGING WINDS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ADDITIONAL CHANCE OF THUNDERSTORMS WILL EXIST BOTH WEDNESDAY AND THURSDAY ALONG WITH WITH ANOTHER CHANCE SUNDAS INTO MONDAYS. HOWEVER...WIDESPREAD STRONG TO SEVERE THUNDERSTORMS ARE NOT EXPECTED ANY OF THESE DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON TO EARLY EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC AWJ
In the hours before
Special weather statement, Sep 23, 7:11 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 711 PM CDT TUE SEP 23 2014 KSZ076-085>087-240100- SEWARD KS-HASKELL KS-MEADE KS-STEVENS KS- 711 PM CDT TUE SEP 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEVENS...SEWARD... NORTHWESTERN MEADE AND SOUTHEASTERN HASKELL COUNTIES UNTIL 800 PM CDT... AT 710 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF PLAINS TO NEAR WOODS...AND MOVING EAST AT 30 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LIBERAL...KISMET...MISSLER...HAYNE...WOODS AND PLAINS. LAT...LON 3707 10126 3747 10063 3747 10012 3705 10066 TIME...MOT...LOC 0010Z 273DEG 25KT 3740 10063 3720 10108 RUSSELL
Special weather statement, Sep 23, 7:15 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
715 PM CDT TUE SEP 23 2014
KSZ064>066-079-240115-
EDWARDS KS-PAWNEE KS-HODGEMAN KS-STAFFORD KS-
715 PM CDT TUE SEP 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR PAWNEE...NORTHWESTERN STAFFORD...
EAST CENTRAL HODGEMAN AND EDWARDS COUNTIES UNTIL 815 PM CDT...
AT 715 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ASH VALLEY TO 6 MILES
NORTHWEST OF OFFERLE...AND MOVING SOUTHEAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LARNED...KINSLEY...MACKSVILLE...LEWIS...BURDETT...GARFIELD...ROZEL...
BELPRE...SEWARD...ASH VALLEY...RADIUM...SANFORD...FELLSBURG...
FRIZELL...ZOOK AND TROUSDALE.
LAT...LON 3774 9911 3803 9972 3833 9938 3831 9903
3826 9903 3826 9863
TIME...MOT...LOC 0015Z 294DEG 24KT 3824 9922 3797 9960
RUSSELLSpecial weather statement, Sep 23, 7:23 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 723 PM CDT TUE SEP 23 2014 KSZ063-064-240115- HODGEMAN KS-FINNEY KS- 723 PM CDT TUE SEP 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HODGEMAN AND NORTHEASTERN FINNEY COUNTIES UNTIL 815 PM CDT... AT 723 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF KALVESTA...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JETMORE. LAT...LON 3807 10034 3825 10034 3826 9982 3802 9987 TIME...MOT...LOC 0023Z 270DEG 23KT 3816 10025 RUSSELL
Special weather statement, Sep 23, 8:18 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
818 PM CDT TUE SEP 23 2014
KSZ085-086-240200-
SEWARD KS-STEVENS KS-
818 PM CDT TUE SEP 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEVENS AND SEWARD
COUNTIES UNTIL 900 PM CDT...
AT 818 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WOODS...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LIBERAL...KISMET...WOODS AND HAYNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3704 10114 3706 10115 3728 10111 3728 10066
3700 10065 3700 10079
TIME...MOT...LOC 0118Z 282DEG 18KT 3718 10104
RUSSELLSpecial weather statement, Sep 23, 9:17 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
917 PM CDT TUE SEP 23 2014
KSZ077-078-240300-
FORD KS-GRAY KS-
917 PM CDT TUE SEP 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HODGEMAN...
NORTHWESTERN FORD AND NORTHEASTERN GRAY COUNTIES UNTIL 1000 PM CDT...
AT 917 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CIMARRON...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CIMARRON AND HOWELL.
LAT...LON 3778 10041 3793 10036 3792 10023 3791 10022
3791 10008 3762 10012
TIME...MOT...LOC 0217Z 279DEG 14KT 3784 10030
RUSSELLSpecial weather statement, Sep 23, 9:56 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 956 PM CDT TUE SEP 23 2014 KSZ078-240345- FORD KS- 956 PM CDT TUE SEP 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FORD COUNTY UNTIL 1045 PM CDT... AT 956 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER DODGE CITY...MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DODGE CITY...WRIGHT AND FT. DODGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3769 10017 3787 10010 3782 9977 3754 9992 TIME...MOT...LOC 0256Z 296DEG 18KT 3775 10005 RUSSELL
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 7:11 PM CDT | Special Weather Statement | DDC | Seward | 49 min |
| Sep 23, 7:15 PM CDT | Special Weather Statement | DDC | Edwards, Pawnee | 60 min |
| Sep 23, 7:23 PM CDT | Special Weather Statement | DDC | Hodgeman | 52 min |
| Sep 23, 8:18 PM CDT | Special Weather Statement | DDC | Seward | 42 min |
| Sep 23, 8:45 PM CDT | Flash Flood Warning | DDC | Seward, Stevens | 6 hr |
| Sep 23, 8:58 PM CDT | Areal Flood Warning | DDC | Finney, Gray | 12 hr |
| Sep 23, 9:17 PM CDT | Special Weather Statement | DDC | Gray | 43 min |
| Sep 23, 9:56 PM CDT | Special Weather Statement | DDC | Ford | 49 min |
| Sep 23, 10:21 PM CDT | Special Weather Statement | DDC | Ford | 39 min |
| Sep 23, 11:26 PM CDT | Areal Flood Warning | DDC | Seward, Stevens | 12 hr |
| Sep 24, 4:58 AM CDT | Special Weather Statement | DDC | Haskell | 47 min |
| Sep 24, 5:26 AM CDT | Special Weather Statement | DDC | Stevens | 49 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.